Jump to content
CrazyBoards.org

Recommended Posts

I had read that anticonvulsants affect alcohol metabolism, so when I decided to have some wine last nigth, I went slowly and watched for any unusual effects.

Well, half a bottle of Beaujolais later, I am feeling nothiing. No giggling, no tipsiness, no buzz at all; the wine was not even keeping me warm (I was out by the beach). I expected weird, but i didnt expect this! I eventually stopped drinking, as it seemed a waste of good wine. Oh well...it's a loss.

I never thought that a medication (in this case carbamazepine) could somehow completely negate all effects of drinking alcohol.

No particular point to this post, just sharing. Although I wonder if this is at all mentioned anywhere?

Link to comment
Share on other sites

As Jerod saith, "We take drugs to keep from feeling high".

We've had many discussions on this.  Most are probably back on the old board. 

Be careful though.  Many find that the effect is highly variable.  Tonight a bottle of wine has no effect. Next week a single glass may have you so sloshed you can't walk.

A.M. (voice of experience).

Link to comment
Share on other sites

When I was on trileptal one drink (esp if drunk within an hour of taking a dose) would make me feel ***DRUNK****  Like can't focus your eyes, falling under the table drunk from one margarita or beer.

The only drink I've had since starting the depakote was a single one at a wedding...it felt pretty normal but near the end I started to get a mini hangover headache.

Guess this is a big YMMV area!!!

Link to comment
Share on other sites

I am not MI, not on meds, and can't get drunk anymore either. I used to party all night, do shots, and drink enough beer to make my Irish ancestor's proud. Now I have 2 beers, feel full and want to take a nap. Shots give me a head ache (I miss you Southern Comfort!). I chalk it up to getting older. Definitely NOT mental maturity on my part...just the body getting older.

What does this have to do with meds effecting alcohol? Well, I guess I am trying to say it might not all be the meds.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...